Help - causes for steady liquefaction of vitreous in young person??
I am hoping to get some kind of direction or advice on what's going on below.
I have been to 3 different ophthalmologists for recent eye problems and I am experiencing vitreous syneresis. My first few visits (I've had 7 total visits over the past 3 months) I got full retinal exams and was told my eyes were "perfect" and whatever was causing my issues was something else, not coming from my eyes. At this point my vitreous was normal, I only had halo's at night. About a month ago I started to experience these clear bubbly wishy washy type things in my field of vision. A new ophthalmologist said it was vitreous syneresis and I should see a retina specialist. I did and he confirmed and said it's rare at my age (28 year old male, non-smoker, non-drinker). He said not to worry but to keep an eye on it (no pun intended).
It's getting worse over the past few weeks and I'm concerned as to why this could be happening.I have had a host of other symptoms over the past 3-4 months (tingling, tinnitus, facial pain & headaches, tiny spots of capillaries breaking on top layer of skin). Symptoms have flared down for the most part but Neurologist & Reheumatologist are doing testing. MRI of brain was negative, blood tests are OK, all of the ENT's test were OK. Rheumatologist has a host of blood, vitamin/mineral and tissue inflammation tests out at the moment.
My question is what could cause the vitreous to be liquefying so young and what seems to be at a steady rate? I don't really have dark opaque floaters, just the effect of the vitreous making translucent spots all over my vision. I am starting to notice these liquefaction pockets more and more against backgrounds I never saw them on before (now against darker colors, when driving, etc). Could it be caused from a Neurological/Autoimmune/Inflammatory disease? Could it be something in my diet that I'm lacking or getting too much of? I only take Omega-3 and lipoflavonoid (for tinnitus) daily.
Any help or guidance is greatly appreciated. The eye doctors don't seem too concerned and I would like to be able to halt this if possible before it continues to deteriorate. Thank you for any help!
I'll be blunt. You are dragging out an issue that does not need to be. Yes, you are young to have vitreous syneresis but it is not a cause for concern. If it were something that could be caused by a disease the retinal specialist would have referred you to get furthering testing. You're entoptic visual phenomena will subside w/ time.
Vitreous syneresis is pretty benign and in the long run should be a good thing as it will eliminated vitreal traction on the retina. So stop wasting your money on expensive tests and just go on w/ your life!!!
Thank you for your replies. My goal was to see if anyone had a similar situation where the answer wasn't just "it's a normal part of aging" or "it's because you're myopic". I understand what's going on and I do have some traditional floaters and slight PVD so it's just not the changing of the vitreous's consistency that's going on with me.
The doctors are appearing to narrow things down to an inflammatory/autoimmune issue system wide, so that is what I was hoping to find out. Someone who has has this happen due to an inflammatory response and what their story and/or help could be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.